So I've had AIH for almost a year and I just finished being weaned of prednisone at the end up September. I'm still on 150 mg of imuran and probably will be for a while. Just in the past couple weeks, I've been experiencing joint pain, exactly like I did before being diagnosed and treated. I just had a blood test done at the beginning of the month and my counts are still in the normal range. I'm wondering if maybe my joint pain is being caused by the cold (it just snowed a lot here) or if it could possibly be a flair up or if its just one of those things that AIH does for no reason? If I start to get any worse or develop other symptoms related to a flair up, I'll definitely get labs done again but until then, I'm just wondering. Thanks.
My blood work is also in the normal range but since I have been cut back to 2.5 mg of prednisone, I have had upper body arthritic conditions. I saw my doctor in November & he informed me all was well, to not worry because the imuran is what to be taking for arthritis. I was on 5mg of prednisone up to May of this past yr in addition to the 50 mg of imuran. After I was dropped down on the prednisone is when the pain started returning which hadn't been there since the first year of this. It makes me feel somewhat better to know that someone else is experiencing this issue with the joint pain because to be honest, I was starting to doubt my doctor. Let me know please if you find out anything any different because I have been worrying also wondering why & what is going on.
I can tell you for sure that when I was coming off the prednisone, for a couple weeks I would get joint pain. It would usually be gone by the time I lowered my dose again which was every month. If its within about a month of reducing your dosage, it's probably just related to that and it will go away. If it doesn't then I'm really not sure and that's kinda what I was wondering myself. I'm just very paranoid that it's another flair up even when my counts are completely normal. Maybe we're both a little crazy but I hope, for both of us, that its nothing serious. I get my blood tested in Febuary so I'll let you know if I find out anything.
Please so stay with me on this one. I am still experiencing much pain in my right shoulder & upper arm. It hurts in the same way prior to treatment & has been this way since summer.
My brother had NASH, no high enzymes so please keep me up to date. Thanks, Jody
II am so glad to have found this forum I am so glad to see that I have found two people with the same issue I am having. Whats wrong with these doctors, I like my MD however he does not have an answer as to why I am aching as well. It is similiar to what Matrix has explained and it does not go away. What is causing this? I am perplexed and sure that other people have the same problem. ANy thoughts.
I've been lurking for several months - ever since I found this forum after being diagnosed with AIH. I'm very fortunaate to have a wonderful hepatology specialist at the University of Florida and my very caring family doctor here are home. After the first time my prednisone was reduced and I had a visit with my family doc, I menioned the return of my arthritis pain. He told me that it would probably get worse, that he has patients that have come off of prednisone coming into his office bent over and feeling almost crippled by joint pain. He did say that while it's a very common occurance it is temporary, and will subside. I guess for all of the awful side affects of the prednisone, a plesant benefit was enjoying the absence of general pain - especially from arthritis.
I know this is getting long, but I would also like to let everyone know how much I appreciate this forum. FancieM.
As I am going through this AIH problem and currently only taking Azathioprine, I still have arthritic pain and have found that if I take a multiple vitamin and caltrate it subsides a bit in adddition my sgot and sgpt is getting very close to the range and that has helped as well. I am praying that the arthritic pain is not forever. It is very dipilating.
So, I'm not old enough to have certain types of arthritis (being only 21) nor have I had any injuries that would cause arthritis (aka, I don't have arthritis) yet I'm still experiencing joint pain and I've been off prednisone for over 7 months and only been on azathioprine. It's not bad pain, I just can't put pressure on my palms, other then that, I never notice it. My GI told me it was probably just tendonitis (which is bull). I've had tendonitis quite a bit and it feels different. Seriously, am I crazy? It's so annoying! Plus I've been having pain in my liver, like a side ache from running only more random. My GI brushed that off as well. Does anyone have any idea what may be causing these pains?
I just wanted to add that I have upped my prednisone from 2.5 to 5 mg & the pain has left.
I also have the best hepatologist in the region, (head of transplant) & he never actually took me down to 2.5 . I kind of suggested it to his assistant last year & she said yes let's try it. So I have to take the blame.
How's everyone else doing? I had blood work last week, all is well in hepatic region but something else is going on, not sure what but should hear today.
Take care & stay in touch.
Well, now a month after stopping the prednisone and EVERY joint in my body hurts along with EVERY bone and soft tissue injury I've ever had, which is a lot - horses can be hazardous to yoru health! The easy fix would be to go back to the pred, but I don't want to do that so I'm trying to find a different solution. Trying to remember my multi-vitamin and calcuim every day. I did ask if I could take naproxen and my hepatologist said yes as long as it didn't increase my heart rate. I tried it this morning and it really did help! I'm also trying to get off the sleep aids to see it that helps with the overwhelming fatigue every day.
Does anyone else experience unusual fatigue?
Give youself a couple more months off the prednisone before you start to do anything. I found when I first went off, I was so extremely tired for a few months. After a while everything starts to feel normal again. It's the same way with joint pain (or at least it should be). Usually coming off prednisone causes joint pain and extreme fatigue. Just give it time and I'm sure you'll be okay. I've been off prednisone for almost a year and am just barely starting to feel like my old self again. Good luck.
My daughter (19) was diagonsed with AIH. It took 3 months to diagonised and had severe joint pain the entire time. She took the prednisone for about 6 weeks. Her joint pain went away and blood work came back normal. SHe gained alot of weight during the short period so refuses to take it. Her blood work is normal but has mild joint pain everyday and extremely severe about once a week. The GI doctor also says she cant take the prednisone so much because of her age.Can anyone give us some suggestions? I cannot stat to see my daughter in so much pain.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.